Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2018, 11:39 AM CDT for Martin County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 11, 2018, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 141 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS83 KMPX 111639
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
1139 AM CDT MON JUN 11 2018
MNZ091-111945-
Martin-
1139 AM CDT MON JUN 11 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Martin...
At 1139 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Truman, or over Fairmont.
LOCATIONS IMPACTED INCLUDE...
Fairmont, Truman, Granada, Northrop, Fairmont Airport and Imogene.
This includes Interstate 90 between mile markers 100 and 112.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4367 9450 4385 9450 4385 9425 4364 9425
4363 9426
TIME...MOT...LOC 1639Z 240DEG 0KT 4377 9436
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:04 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 7:04 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 704 AM CDT Mon Jun 11 2018 .Updated for 12Z Aviation Discussion... Issued at 653 AM CDT Mon Jun 11 2018 && .SHORT TERM...(Today and tonight) Issued at 237 AM CDT Mon Jun 11 2018 Showers and thunderstorms are expected to develop and move across the region today and tonight. The main threat with these storms is heavy rain. WPC has a slight risk of excessive rain across most of Minnesota. A secondary threat today is large hail, but overall the severe threat is lower than the hydro threat. SPC has a marginal risk for severe weather across the southern half of the forecast area, and slight risk down along I-90. Early morning IR satellite imagery showed another batch of MCSs across the Midwest. One was located in the eastern Dakotas, while another one was located across Iowa. There is a upper level trough over the high plains, with weak ridging over the Mississippi River Valley. As a result, the shear profile is considerably less across the southeast compared to the northwest. As the surface there is a trough of low pressure in eastern South Dakota, and this trough will slowly migrate eastward today and tonight. As it does so, low level convergence will lead to thunderstorm development. These storms should be elevated based on the forecast soundings. The soundings do show a stout elevated mixed layer, and this will set the stage for around 1500 to 2000 J/kg of MUCAPE, which should lead to updrafts strong enough for some large hail. The deep layer shear is marginal, and the hodograph shows a confused wind profile in the mid levels of the storm. This should lead to a multicellular storm mode, so anticipate more of a pulse-severe threat than an organized storm mode. Precipitable water is on the order of 1.75 to 2 inches, so those storms that don't produce hail will likely produce very heavy rain. HiRes models show a few 2 to 4 inch bullseyes across the region, so isolated rainfall amounts of this magnitude seems reasonable. This could lead to flooding along some smaller rivers and creeks that are already running high. .LONG TERM...(Tuesday through Sunday) Issued at 237 AM CDT Mon Jun 11 2018 With the slowing of the frontal boundary precipitation now looks to linger across west-central WI into Tuesday morning. Much drier air moves in behind the front with sunny skies, dewpoints in the low 50s, & highs around 80 leading to a couple of fantastic early summer days Tuesday & Wednesday. As high pressure at the surface slides off to the east warm advection on the back side will help generate our next chance of thunderstorms Wednesday night into Thursday morning, with the best chances for precipitation across southern Minnesota. An upper-level trough approaches the northern plains Friday which looks to set the stage for an active couple of days over the weekend. Large scale southerly flow will allow our highs to approach 90 degrees Friday through Sunday & with the Gulf wide open we'll see much more humid air return as dewpoints approach 70 degrees. Models are inconsistent with the timing & location of the best thunderstorm chances but for now it looks like we'll have decent chances across the area Friday through Sunday. With PW values on the order of 1.5"-2" over the weekend, we'll have to monitor the threat for heavy rain & potential flooding. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 653 AM CDT Mon Jun 11 2018 MVFR conditions today with low stratus and scattered thunderstorms. The HiRes models are behind the current progress of the convection, so went with a faster scenario using the WRFARW and timing of the cold front. Winds will be southeast ahead of the front, and then become northwesterly later tonight after the front moves through. KMSP... MSP should stay below for a few hours this morning, but it is possible the sub-1700 ceilings continue through most of the day. This mornings convection will struggle to make it eastward, but eventually it should reach KMSP. Went with an earlier onset and ending of precipitation, and expect the front to pass through after 04Z. /OUTLOOK FOR KMSP/ Wed...Mainly VFR. Wind W 10 kts. Thu...VFR with MVFR/-TSRA possible early. Wind SE at 10 kts. Fri...VFR. Wind S at 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...ETA AVIATION...JRB
Hazardous weather outlook, Jun 11, 3:33 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 333 AM CDT Mon Jun 11 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 333 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected across western and far-southern MN this morning, a few may become locally severe with large hail the primary hazard. Additional thunderstorm development is expected this afternoon & evening into central/eastern Minnesota & west- central Wisconsin. Storms this afternoon will be capable of producing large hail & damaging winds, but most of the severe threat is expected to be contained to along the MN/IA border. Heavy rain leading to localized flooding is the more likely hazard area-wide, especially along the Minnesota River valley where streams & rivers are already high from prior rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next chance for thunderstorms comes Wednesday night. Thunderstorms with a threat for heavy rain & flooding are possible over the weekend. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Monday afternoon & evening, especially across far-southern Minnesota.
In the hours before
Special weather statement, Jun 11, 8:27 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
827 AM CDT MON JUN 11 2018
MNZ058-065-111530-
Renville-Meeker-
827 AM CDT MON JUN 11 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Renville...Meeker...
At 827 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Cosmos.
LOCATIONS IMPACTED INCLUDE...
Cosmos, Greenleaf, Lakeside, Corvuso, Cedar Mills and Strout.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4489 9476 4508 9475 4510 9450 4498 9449
4498 9450 4482 9450 4488 9477
TIME...MOT...LOC 1327Z 180DEG 0KT 4495 9461
SPDSpecial weather statement, Jun 11, 10:54 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
1054 AM CDT MON JUN 11 2018
MNZ058-065-066-111900-
McLeod-Renville-Meeker-
1054 AM CDT MON JUN 11 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
McLeod...Renville...Meeker...
At 1053 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Cosmos, or over Hutchinson.
LOCATIONS IMPACTED INCLUDE...
Cosmos, Greenleaf, Corvuso, Cedar Mills and Strout.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4512 9475 4509 9457 4497 9440 4484 9443
4488 9476
TIME...MOT...LOC 1553Z 180DEG 0KT 4494 9463
SPDSpecial weather statement, Jun 11, 11:17 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
1117 AM CDT MON JUN 11 2018
MNZ041-047-048-055-057-111915-
Kandiyohi-Stevens-Pope-Swift-Douglas-
1117 AM CDT MON JUN 11 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Kandiyohi...Stevens...Pope...Swift...Douglas...
At 1115 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Alexandria, south through Glenwood and Benson.
Rainfall will continue to be very heavy over the next hour or two.
LOCATIONS IMPACTED INCLUDE...
Alexandria, Benson, Glenwood, Starbuck, Hancock, Kerkhoven, Lowry,
Cyrus, Murdock, Lake Hassel, Holmes City and Garfield.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 94 and 115.
U.S. Highway 12 between mile markers 28 and 63.
U.S. Highway 59 between mile markers 145 and 158.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4595 9551 4597 9515 4593 9514 4542 9514
4515 9525 4515 9570 4536 9602
TIME...MOT...LOC 1616Z 180DEG 0KT 4558 9550
JLTSpecial weather statement, Jun 11, 11:20 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 1120 AM CDT MON JUN 11 2018 MNZ065>067-111915- McLeod-Sibley-Renville- 1120 AM CDT MON JUN 11 2018 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... McLeod...Sibley...Renville... At 1118 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS over Cosmos, south to Hector and Buffalo Lake. The heaviest rainfall has ended, but more is expected later today. LOCATIONS IMPACTED INCLUDE... Hector, Buffalo Lake, Stewart and Lakeside. This includes U.S. Highway 212 between mile markers 88 and 102. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4484 9443 4455 9455 4458 9482 4488 9477 TIME...MOT...LOC 1618Z 240DEG 0KT 4463 9470 JLT
Special weather statement, Jun 11, 11:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
1139 AM CDT MON JUN 11 2018
MNZ091-111945-
Martin-
1139 AM CDT MON JUN 11 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Martin...
At 1139 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Truman, or over Fairmont.
LOCATIONS IMPACTED INCLUDE...
Fairmont, Truman, Granada, Northrop, Fairmont Airport and Imogene.
This includes Interstate 90 between mile markers 100 and 112.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4367 9450 4385 9450 4385 9425 4364 9425
4363 9426
TIME...MOT...LOC 1639Z 240DEG 0KT 4377 9436
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:38 AM CDT | Special Weather Statement | MPX | Martin | 37 min |
| Jun 11, 8:27 AM CDT | Special Weather Statement | MPX | Meeker | 2 hr |
| Jun 11, 10:54 AM CDT | Special Weather Statement | MPX | Meeker | 3 hr |
| Jun 11, 11:17 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Swift | 3 hr |
| Jun 11, 11:20 AM CDT | Special Weather Statement | MPX | Renville | 3 hr |
| Jun 11, 12:09 PM CDT | Special Weather Statement | MPX | Anoka, Benton, Carver, Chisago, Dakota, Hennepin and 5 more | 66 min |
| Jun 11, 1:40 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 80 min |
| Jun 11, 5:24 PM CDT | High Wind Warning | MPX | Benton, McLeod, Meeker, Mille Lacs, Sherburne, Stearns and 1 more | 96 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.